Medical questions & health advice by board certified doctors
"What would cause the skin on one's nose to peel?"
What keeps causing the skin on my nose to peel? Every time it heals up, I think it's the last time, and then it starts peeling again. Is there a topical treatment (like a cream or a lotion) I can use to break this cycle?
Skin concerns like this one are one of the most common reasons for people to seek advice from their doctors. The doctors who will be well qualified to discuss this issue with you include your dermatologist or your primary care doctor. Peeling skin on the nose is most likely just from drying out of the skin. The best treatment for this includes the regular, daily application of a good facial moisturizing cream. It will also be important to minimize sun damage by always using a good sun block cream when you are outside. Occasionally the dryness can be caused by acne treatments or other strong facial treatments. If you are applying one of these regularly to your nose, you may need to stop and switch back to a more mild treatment, such as an exfoliative regimen with microbeads rather than a chemical treatment. Sometimes fungal infections can form on the skin of the face. This can cause red, itchy, and scaling skin and can usually be treated with simple over the counter anti fungal creams. As always the diagnosis and the management of your particular skin condition will require a physical examination by your personal physician. Scheduling an office visit with your primary care doctor might be indicated.
Need more info?See a dermatologist today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.